Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 285, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 11, 2003, 2:09 PM EDT for Scioto County, Ohio. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2003, 2:09 PM EDT (18:09 UTC)
- Expired
- Aug 11, 2003, 3:15 PM EDT
- In force
- 66 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Scioto County, OH
The radar
The Cincinnati radar (KILN), 100 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 660 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KILN 111809
SVRILN
OHC145-111915-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
209 PM EDT MON AUG 11 2003
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCIOTO COUNTY IN OHIO...
* UNTIL 315 PM EDT...
* AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 12 MILES WEST OF LUCASVILLE...OR ABOUT 17 MILES
NORTHWEST OF PORTSMOUTH...MOVING EAST AT 15 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LUCASVILLE...
ROSEMOUNT...
SCIOTODALE...
SOUTH WEBSTER...
DAMAGING WINDS ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE STORMS
PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
LAT...LON 3875 8287 3881 8328 3900 8328 3896 8313
3895 8275 3885 8276 3884 8270 3873 8270What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 10:53 AM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Aug 11, 10:53 AM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1053 AM EDT MON AUG 11 2003 FEW MINOR CHANGES TO THIS AFTERNOONS FORECAST. BASED ON LATEST SATELLITE LOOP WILL GO PARTLY CLOUDY IN THE EAST. ALSO A FEW SUCKER HOLES NW OF CVG...SO WILL GO VARIABLE CLOUDINESS IN THE TRI-STATE REGION. 12Z ILN SOUNDING IS SUPPORTING HIGHS IN THE LOWER 80S SOUTH...THIS IS EVEN WITH CLOUD COVER. THIS MAKES SENSE...SINCE TEMPS ONLY DROP INTO UPPER 60S IN MOST LOCATIONS. WILL ALSO PUSH CENTRAL OHIO TO NEAR 80...SINCE CMH WAS 72 AND THERE IS A LOT OF CLEAR SKIES IN THE AREA RIGHT NOW. CLEMISILN ALREADY OUT. ZFP OUT SHORTLY. .ILN...NONE. SITES
Hazardous weather outlook, Aug 11, 5:21 AM EDT, 8 hours 48 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-111115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 521 AM EDT MON AUG 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND THIS EVENING. SOME WILL PRODUCE HEAVY RAINFALL AND LOCALIZED FLOODING. AN ISOLATED SEVERE STORM WILL ALSO BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED/ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE TUESDAY. ANY OF THESE STORMS COULD PRODUCE TORRENTIAL RAINFALL AND LOCALIZED FLOODING. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TIPTON
In the hours before
Local storm report, Aug 11, 9:44 AM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
944 AM EDT MON AUG 11 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM 4 W RICHMOND IN FLOOD
08/11/03 WAYNE FEW ROADS WITH HIGH WATER
RLGLocal storm report, Aug 11, 1:01 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
101 PM EDT MON AUG 11 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1256 PM WINCHESTER OH WIND DAMAGE
08/11/03 ADAMS TREES DOWN
1256 PM WINCHESTER OH FLASH FLOOD
08/11/03 ADAMS HIGH WATER ON ROADS
RLGThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 12:39 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 51 min |
| Aug 11, 12:46 PM EDT | Flash Flood Warning | ILN | Adams | 119 min |
| Aug 11, 12:53 PM EDT | Flash Flood Warning | ILN | Pike | 2 hr |
| Aug 11, 4:20 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 25 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.